Wisconsin, 2006

Hail and Damaging Wind in Wisconsin, May 29, 2006

May 29, 2006 · NWS MPX · 3 events in 2 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 29, 2:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, May 29, 2:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT MON MAY 29 2006

.DISCUSSION...TODAY THROUGH THURSDAY NIGHT
FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT OVER SOUTHEAST
CWA AT LEAST THROUGH THE MORNING.  SOUTHWEST FLOW ALOFT HAS SLOWED
MOVEMENT OF SURFACE FRONTAL BOUNDARY NEAR A MEDFORD/WINONA LINE AS
OF 3AM.  WATER VAPOR IMAGERY SUGGESTS WEAK SHORT WAVE LIFTING
NORTHEAST ACROSS IOWA...WHICH WILL MOVE INTO WISCONSIN THIS
MORNING.  WILL HAVE TO RETAIN SOME POPS AT LEAST DURING THE MORNING
HOURS AS SYSTEM MOVES THROUGH. DEBRIS CIRRUS WILL DISSIPATE DURING
THE MORNING WITH SUNSHINE ANTICIPATED MUCH OF THE DAY...AS DRIER AIR
MOVES IN.  WILL USE MET GUIDANCE TEMPERATURES AS SIGNIFICANT COOLING
NOT REALLY ANTICIPATED.

MODELS SHOW SOME DISCREPANCY IN TIMING OF NEXT SHORT WAVE.  TRENDS
OF GFS WOULD BRING BEST CHANCE OF PRECIPITATION COMING IN WEDNESDAY
NIGHT OVER MUCH OF THE CWA. WILL FOLLOW THIS TREND AND MENTION
HIGHER POPS THEN.  SYSTEM PULLS EAST THURSDAY WITH ONLY SLIGHT
COOLING ANTICIPATED.  AGAIN ACCEPT WARMER MET GUIDANCE OVERALL.

LONGER TERM...FRIDAY THROUGH TUESDAY
MAINTAINED SOME LOW CHANCE POPS OVER THE NORTHERN CWA DURING THE
UPCOMING WEEKEND WITH THE SURFACE WAVE MOVING THROUGH. DRY WEATHER
THEREAFTER. HIGH TEMPERATURES FORECAST ABOUT 5 DEGREES ABOVE
CLIMATOLOGY FRIDAY AND SATURDAY THEN NEAR CLIMATOLOGY SUNDAY AND
MONDAY. HEAT BEGINS TO RETURN ON TUESDAY WITH UPPER LEVEL RIDGING
BUILDING OVER THE NORTHERN PLAINS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

DWE/RAH
Hazardous weather outlook, May 29, 2:56 AM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 AM CDT MON MAY 29 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
301200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
356 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA THIS MORNING...AND
INTO WESTERN WISCONSIN LATER TONIGHT. THE FRONT WILL BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON. ANY
THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL RAPIDLY BECOME SEVERE.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN
WILL BE POSSIBLE LATER IN THE EVENING AS THE THUNDERSTORMS BECOME
MORE NUMEROUS FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING.

In the hours before

Special weather statement, May 29, 1:43 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
243 PM CDT MON MAY 29 2006

MNZ070-077-292045-
DAKOTA-RICE-
243 PM CDT MON MAY 29 2006

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARIBAULT...AND MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL AFFECT THE COMMUNITIES OF
BRIDGEWATER...DUNDAS...NORTHFIELD...AND RANDOLPH BETWEEN 245 PM CDT
AND 345 PM CDT.

ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LS
Local storm report, May 29, 2:23 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             CLEARWATER              45.41N 94.04W
05/29/2006  M0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0318 PM     HAIL             CLEARWATER              45.41N 94.04W
05/29/2006  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

LRS
Local storm report, May 29, 3:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             SANTIAGO                45.56N 93.81W
05/29/2006  E0.75 INCH       BENTON             MN   TRAINED SPOTTER

&&

LRS
Local storm report, May 29, 3:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             2 S SANTIAGO            45.56N 93.81W
05/29/2006  E0.75 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

JPR
Local storm report, May 29, 3:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             10 SE ST CLOUD          45.45N 94.02W
05/29/2006  E1.00 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

LRS
Local storm report, May 29, 3:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             HADER3                  44.37N 92.80W
05/29/2006  E1.00 INCH       GOODHUE            MN   TRAINED SPOTTER

&&

LRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pierce

When
May 29, 4:00 PM CST
Where
Pierce County, Hager City
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.600, -92.533

Two and one half inch diameter tree branches felled.

Hail, Pierce

When
May 29, 4:35 PM CST
Where
Pierce County, 4 mi SW of Ellsworth
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.700, -92.517

Hail, St. Croix

When
May 29, 6:30 PM CST to 6:31 PM CST
Where
St. Croix County, Somerset
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.117, -92.683

Hail occurred at Spring Road and State Road 35. Winds were estimated at 50 mph. No damage exceptfor some felling of small branches.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505299, 5505301, 5505300.